Doctors warn about the danger of cough and cold syrups
Source: Times Now
Most people are not aware of the negative effects of taking too much cough and cold syrups and pills. As a rule, these drugs are sold without a prescription and are always in the house, so they are easily used both for the treatment of adults and for children and adolescents, writes Times Now.
If drugs are used in the indicated dosages, as a rule, they are safe (in the absence of allergic reactions in the patient) and help relieve congestion in the upper and lower respiratory tract. But in the United States, there have been cases of extreme overdose of such drugs, which have become deadly as a result.
What is important to know?
One of the biggest risks of consuming too much cough syrup is overdosing on dextromethorphan, an ingredient found in almost all of these drugs. Unlike codeine and hydrocodone, it is not narcotic and is not addictive, but its overdose is nevertheless dangerous.
An overdose of dextromethorphan may manifest itself:
- visual impairment;
- heart rhythm disorder;
- increased blood pressure;
- stomach upset;
The combination of the drug with alcohol can be very dangerous, even fatal.
IMPORTANT! Always make sure that your home first-aid kit is in the most inaccessible places for children. Make sure you know the exact dosage of the cough syrup, giving it to the children. Make sure that the child (including the teenager) cannot independently get to such drugs.